MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided for review and confirm separation of the hydro-gel barrier.As reported the phasix st mesh was introduced into the body cavity without first hydrating the product.Based on the photo evaluation and investigation performed, the root cause of the separation is the result of not hydrating the mesh prior to use.Per the instructions-for-use (ifu), supplied with the device, the "phasix st mesh should be hydrated in saline for no more than 1-3 seconds just prior to laparoscopic placement.To protect the resorbable coating during laparoscopic mesh insertion, insert the prosthesis through the trocar using a rigid instrument, such as non-serrated, 5 mm forceps; do not force the prosthesis through trocar.If phasix st mesh is hydrated longer than 3 seconds and/or does not easily deploy down the trocar, replace trocar and retry with the next available larger sized trocar.Note, the trocar size used in this procedure was not provided, however the minimum trocar size per the ifu for product code used (1200710) is 12mm.Review of manufacturing records confirms product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3: not returned.
 
Event or Problem Description
As reported, a phasix st mesh was placed into the patient¿s body without hydration.It was reported that upon contact with the tissue, the mesh bends completely and fixation becomes impossible.There was no reported patient injury.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16861806
Report Number1213643-2023-00170
Device Sequence Number6040809
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number1200710
Device Lot NumberHUGV1577
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown